Alert archive / California / Frost Advisories in 2025
Frost Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 25, 2025, 12:40 PM PST for Humboldt County, Mendocino County, Trinity County, California. It took effect at Nov 26, 2025, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 12:40 PM PST (20:40 UTC)
- In effect from
- Nov 26, 2025, 2:00 AM PST
- Expired
- Nov 26, 2025, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS76 KEKA 252040 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1240 PM PST Tue Nov 25 2025 CAZ106>108-110-111-260445- /O.NEW.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Douglas City, Hayfork, Covelo, Weaverville, Peanut, Forest Glen, and Dinsmore 1240 PM PST Tue Nov 25 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Southern Humboldt Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
5 follow-up statements
349 WWUS76 KEKA 260355 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 755 PM PST Tue Nov 25 2025 CAZ113-261200- /O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southeastern Mendocino Interior- Including Calpella, Ukiah, Talmage, Redwood Valley, and Hopland 755 PM PST Tue Nov 25 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ106>108-111-261200- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas City, and Dinsmore 755 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Trinity County, Southern Humboldt Interior, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-261200- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Northwestern Mendocino Interior- Including Potter Valley and Willits 755 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
868 WWUS76 KEKA 260412 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 812 PM PST Tue Nov 25 2025 CAZ115-261215- /O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Lake- Including Clearlake, Finley, Clearlake Park, Hidden Valley Lake, Lakeport, and Middletown 812 PM PST Tue Nov 25 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Lake. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ106>108-111-261215- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas City, and Dinsmore 812 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Trinity County, Southern Humboldt Interior, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-113-261215- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Northwestern Mendocino Interior-Southeastern Mendocino Interior- Including Calpella, Ukiah, Talmage, Redwood Valley, Potter Valley, Willits, and Hopland 812 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northwestern Mendocino Interior and Southeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
263 WWUS76 KEKA 260714 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1114 PM PST Tue Nov 25 2025 CAZ103-261515- /O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Northern Humboldt Coast- Including Arcata, Fortuna, McKinleyville, Fernbridge, Ferndale, Fieldbrook, and Eureka 1114 PM PST Tue Nov 25 2025 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ106>108-111-261515- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas City, and Dinsmore 1114 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Trinity County, Southern Humboldt Interior, and Northeastern Mendocino Interior. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-113-261515- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Northwestern Mendocino Interior-Southeastern Mendocino Interior- Including Calpella, Ukiah, Talmage, Redwood Valley, Potter Valley, Willits, and Hopland 1114 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northwestern Mendocino Interior and Southeastern Mendocino Interior. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ115-261515- /O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/ Southern Lake- Including Clearlake, Finley, Clearlake Park, Hidden Valley Lake, Lakeport, and Middletown 1114 PM PST Tue Nov 25 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Lake. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
697 WWUS76 KEKA 261347 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 547 AM PST Wed Nov 26 2025 CAZ103-261700- /O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/ Northern Humboldt Coast- Including Ferndale, Eureka, Fieldbrook, Fernbridge, McKinleyville, Fortuna, and Arcata 547 AM PST Wed Nov 26 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ106>108-111-261700- /O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- Including Peanut, Forest Glen, Covelo, Douglas City, Weaverville, Hayfork, and Dinsmore 547 AM PST Wed Nov 26 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Trinity County, Southern Humboldt Interior, and Northeastern Mendocino Interior. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-113-261700- /O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/ Northwestern Mendocino Interior-Southeastern Mendocino Interior- Including Talmage, Redwood Valley, Willits, Potter Valley, Ukiah, Calpella, and Hopland 547 AM PST Wed Nov 26 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northwestern Mendocino Interior and Southeastern Mendocino Interior. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ115-261700- /O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/ Southern Lake- Including Finley, Clearlake Park, Middletown, Clearlake, Hidden Valley Lake, and Lakeport 547 AM PST Wed Nov 26 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Lake. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MH
512 WWUS76 KEKA 261717 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 917 AM PST Wed Nov 26 2025 CAZ103-106>108-110-111-113-115-261830- /O.EXP.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/ Northern Humboldt Coast-Southern Humboldt Interior-Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- Including Eureka, Dinsmore, Willits, Peanut, Middletown, Redwood Valley, Fieldbrook, Clearlake, Finley, McKinleyville, Calpella, Clearlake Park, Forest Glen, Douglas City, Weaverville, Fernbridge, Ferndale, Hayfork, Hidden Valley Lake, Covelo, Hopland, Ukiah, Potter Valley, Talmage, Fortuna, Arcata, and Lakeport 917 AM PST Wed Nov 26 2025 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 25, 12:15 AM PST, 12 hours 25 minutes earlier.
Area forecast discussion, Nov 25, 12:15 AM PST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1215 AM PST Tue Nov 25 2025
.SYNOPSIS...Cold overnight temperatures and patchy frost is possible
today and Wednesday. Generally dry weather and warm temperatures
through mid week. There is a chance of light rain and sprinkle Day
for Del Norte and Northern Humboldt counties on Thanksgiving Day,
followed by dry and cooler weather conditions through the weekend.
&&
.DISCUSSION...A dry offshore flow (easterly wind) is expected to
develop across the area into Tuesday, with some breezy conditions
over the higher terrain. Areas of fog and patchy dense fog are
anticipated along the shelter valleys, mainly in Humboldt and
Mendocino counties. Lingering cold air will promote overnight
temperatures to be a few degrees cooler than today's readings, with
lows in the upper 30s to mid-40s for the coastal areas and generally
in the upper 30s inland. The lowest temperatures are expected for
Trinity County, with temperatures as low as 28 degrees in the
coldest areas like Hayfork and Ruth. A Frost Advisory is in effect
until 9 AM PST this morning for northern Trinity County and Southern
Lake County. A Freeze Warning is also in effect for Southern
Trinity, Northern Lake, and NE Mendocino Counties until 9AM.
Ridging will continue to build and strengthen over the area through
the day into Wednesday, promoting quiet weather conditions with a
drying and warming trend. Dry offshore flow, especially at night,
will scour out some of the low-level clouds near the coast, which
should lead to more afternoon sunshine compared to today. High
temperatures are forecast to range from mid- to upper-50s along
coast and mid-60s inland. Additional warming is expected Wednesday
afternoon, with highs in the upper 60s in the warmest interior
valleys. Any areas that do have fog develop overnight will likely be
slow to clear and may have high temperatures that are lower, leading
to lower than usual forecast confidence.
A subtle shift in the weather pattern is expected for Wednesday
night and Thursday (Thanksgiving Day). High pressure begins to shift
eastward as a shortwave trough and its associated surface low move
toward the PacNW. A weakening cold front crossing the area will
bring light rain and sprinkles for Thanksgiving Day, for Del Norte
and Northern Humboldt counties, with most rainfall totals under a
tenth of an inch. Elsewhere, increasing cloudiness and mostly dry
conditions are expected.
Looking ahead for Friday and through the weekend, the general
consensus between ensemble and deterministic models shows an upper-
level trough dropping southward while an upper level ridge builds in
the Gulf of Alaska. There is, however, high uncertainty in the
position of this upper-level trough, with models showing variable
solutions, especially over the weekend. The ECMWF, GFS ensemble
means and clusters show similar solutions with the upper trough
dropping south over land and becoming positively tilted.
This solution typically leads to dry and colder weather, leading to
additional inland freezing temperatures this weekend. Only ~20% of
the cluster mean are showing widespread precipitation, while the
~80% suggest dry weather conditions.
/ZVS
&&
.AVIATION...High pressure is building in and offshore flow is
keeping the coastal areas clear. Inland valleys are seeing fog
across many of them. Some fog may creep into UKI towards morning,
but confidence is low on this. The fog is expected to take its time
clearing once again across the interior valleys. Tonight fog is
expected to return across the interior valleys. Offshore flow is
expected to be slightly weaker along the coast and it is possible
some stratus will develop by Wednesday morning. MKK
&&
.MARINE...Northerly winds are continuing to diminish this morning as
high pressure moves off to the east of the area. The northwest swell
continues to slowly diminish and is expected to be around 6 to 8
feet by sunrise. The winds driven waves are diminishing as the winds
do. They may drop off more quickly than forecast making for quiet
wind and waves on the water for the remainder of the day. The calm
conditions linger through much of Wednesday as well and the swell
continues to slowly diminish.
Wednesday afternoon these are expected to start becoming southerly
again as a frontal boundary approaches the area. The models continue
to weak the southerly winds and keep the system farther north. Now
it looks like the stronger southerly winds will only around 10 to 15
kt. Thursday afternoon northerly winds return and are expected to
strengthen on Friday. Models are still in fairly good agreement on
this. For the weekend the models have trended towards keeping the
northerly winds in place. Some of the models show these northerly
winds fairly strong at around 30 kt, especially in the southern
waters.
The next swell is expected to build in on Thursday. The most recent
model runs are showing this building to 8 to 12 feet at 15 seconds.
However the GFS and the Global Wave Watch (Waves from GFS winds)
have been seeing some fairly big differences from run to run. So
confidence is lower than normal on these wave heights. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PST this morning for CAZ107-115.
Freeze Warning until 9 AM PST this morning for CAZ108-111-
114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 2 AM PST early this morning for
PZZ455.
Small Craft Advisory until 5 AM PST early this morning for
PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:41 PM PST | Freeze Warning | EKA | Lake, Mendocino, Trinity | 11 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.